Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 484, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Aug 8, 2011, 7:25 PM CDT for 5 counties in Oklahoma. It was in force for 80 min. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 8, 2011, 7:25 PM CDT (00:25 UTC)
- Expired
- Aug 8, 2011, 8:45 PM CDT
- In force
- 80 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
Counties Canadian County, OK, Kingfisher County, OK, Lincoln County, OK, Logan County, OK, Oklahoma County, OK
The radar
The Norman radar (KTLX), 45 km from the middle of the area, began a volume at 00:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 8, 7:25 PM CDT | TSTM WND DMG | Cashion, OK | A MOBILE HOME WAS BLOWN OVER ON THE SOUTH SIDE OF TOWN. |
| Aug 8, 7:35 PM CDT | TSTM WND DMG | Piedmont, OK | ONE HOME SUSTAINED MAJOR DAMAGE. AT LEAST 40 OTHER BUILDINGS SUSTAINED SOME FORM OF DAMAGE, ABOUT HALF OF WHICH WERE HOMES. AN AWNING AT A GAS STATION WAS BLOWN DOWN. SEVERAL TREES AND LARGE TREE LIMBS WERE BLOWN DOWN. NUMEROUS FENCES WERE BLOWN DOWN. A LARGE |
| Aug 8, 7:43 PM CDT | TSTM WND DMG | 10 W Edmond, OK | A HOUSE LOST 90 PERCENT OF ITS ROOF. THE ROOF WAS SCATTERED APPROXIMATELY 100 YARDS TO THE EAST. A METAL BARN EAST OF THE HOUSE WAS COMPLETELY DESTROYED. OTHER BARNS AND FARM OUTBUILDINGS TO THE EAST ALSO SUSTAINED ROOF DAMAGE. |
| Aug 8, 7:50 PM CDT | TSTM WND GST 60 | 8 Wnw Edmond, OK | OFF DUTY NWS EMPLOYEE REPORTED 60 TO 70 MPH WIND GUSTS |
| Aug 8, 7:55 PM CDT | TSTM WND DMG | 9 Sw Edmond, OK | THE OKLAHOMA COUNTY EMERGENCY MANGEMENT SURVEYED DAMAGE NEAR ROCKWELL AVENUE AND MEMORIAL ROAD. ONE HAME SUSTAINED ROOF DAMAGE. A LARGE POWER POLE WAS SHATTERED. ELEVEN OTHER POWER POLES AND ASSOCIATED LINES WERE BLOWN DOWN. SEVERAL FENCES WERE BLOWN DOWN. THE |
| Aug 8, 8:05 PM CDT | TSTM WND DMG | 3 N Bethany, OK | *** 1 INJ *** FACADE OF SHOPPING CENTER BLOWN DOWN ON NORTH MACARTHUR BLVD |
| Aug 8, 8:05 PM CDT | TSTM WND DMG | 5 N Bethany, OK | NUMEROUS FENCES AND POWER POLES BLOWN DOWN. TIME ESTIMATED BASED ON RADAR |
| Aug 8, 8:25 PM CDT | TSTM WND GST 71 | 6 N Oklahoma City, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 8, 6:01 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 0.4 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 250 J/kg
- Mixed-layer CIN
- -79 J/kg
- Mixed-layer LCL
- 3292 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
548
WUUS54 KOUN 090025
SVROUN
OKC017-073-081-083-109-090145-
/O.NEW.KOUN.SV.W.0484.110809T0025Z-110809T0145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
725 PM CDT MON AUG 8 2011
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN CANADIAN COUNTY IN CENTRAL OKLAHOMA...
SOUTHEASTERN KINGFISHER COUNTY IN CENTRAL OKLAHOMA...
SOUTHWESTERN LINCOLN COUNTY IN CENTRAL OKLAHOMA...
SOUTHWESTERN LOGAN COUNTY IN CENTRAL OKLAHOMA...
OKLAHOMA COUNTY IN CENTRAL OKLAHOMA...
* UNTIL 845 PM CDT
* AT 723 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED SEVERE
THUNDERSTORMS ALONG A LINE EXTENDING FROM 3 MILES NORTH OF
GUTHRIE TO KINGFISHER TO 5 MILES WEST OF OKARCHE...MOVING
SOUTHEAST AT 25 MPH. OFFICIALS IN KINGFISHER REPORTED DOWNED
POWER POLES...AND WINDS ESTIMATED AT 70 MPH. THE STORMS TODAY
HAVE PRODUCED NUMEROUS REPORTS OF WIND DAMAGE AND MEASUREMENTS OF
SEVERE WIND SPEEDS.
HAZARDS IN THE WARNING INCLUDE...
DESTRUCTIVE WIND GUSTS TO 70 MPH...
HAIL UP TO THE SIZE OF QUARTERS...
* LOCATIONS IN THE WARNING INCLUDE ARCADIA...BETHANY...CASHION...
CEDAR VALLEY...CHOCTAW...CIMARRON CITY...CONCHO...CRESCENT...DEL
CITY...EDMOND...EL RENO...FOREST PARK...GUTHRIE...HARRAH...JONES...
KINGFISHER...LAKE ALUMA...LUTHER...MIDWEST CITY...NAVINA...NICHOLS
HILLS...NICOMA PARK...NORTHERN OKLAHOMA CITY...OKARCHE...
PIEDMONT...RICHLAND...SEWARD...SPENCER...THE VILLAGE...WARR ACRES
AND YUKON.
THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 127 AND 161.
THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 127 AND 155.
THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 120 AND 157.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PARTICULARLY DAMAGING WINDS ARE EXPECTED. MOBILE HOMES AND HIGH
PROFILE VEHICLES ARE ESPECIALLY SUSCEPTIBLE TO HIGH WINDS AND MAY BE
OVERTURNED. MOVE TO A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3560 9694 3544 9719 3543 9788 3573 9816
3597 9792 3604 9755
TIME...MOT...LOC 0023Z 301DEG 21KT 3592 9742 3573 9785
3575 9805
$$
BURKE3 follow-up statements
938
WWUS54 KOUN 090056
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
756 PM CDT MON AUG 8 2011
OKC017-073-081-083-109-090145-
/O.CON.KOUN.SV.W.0484.000000T0000Z-110809T0145Z/
CANADIAN OK-KINGFISHER OK-LINCOLN OK-LOGAN OK-OKLAHOMA OK-
756 PM CDT MON AUG 8 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR OKLAHOMA...SOUTHWESTERN LOGAN...SOUTHWESTERN LINCOLN...
SOUTHEASTERN KINGFISHER AND EASTERN CANADIAN COUNTIES...
AT 755 PM CDT...NATIONAL WEATHER SERVICE RADAR DETECTED SEVERE
THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES SOUTH OF GUTHRIE TO
NORTHERN OKLAHOMA CITY TO 8 MILES NORTHWEST OF YUKON...MOVING
SOUTHEAST AT 30 MPH.
HAZARDS IN THE WARNING INCLUDE...
HAIL UP TO THE SIZE OF QUARTERS...
DAMAGING WIND GUSTS TO 70 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS SITUATION. PREPARE FOR WINDS OF 70 MPH. MOVE TO
A BASEMENT...STORM SHELTER...OR INTERIOR ROOM AWAY FROM OUTSIDE
WALLS AND WINDOWS.
&&
LAT...LON 3560 9694 3544 9719 3543 9788 3570 9800
3591 9798 3597 9792 3604 9755
TIME...MOT...LOC 0055Z 305DEG 27KT 3579 9740 3553 9757
3555 9783
$$
BURKE577
WWUS54 KOUN 090118
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
818 PM CDT MON AUG 8 2011
OKC073-090127-
/O.CAN.KOUN.SV.W.0484.000000T0000Z-110809T0145Z/
KINGFISHER OK-
818 PM CDT MON AUG 8 2011
...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR
SOUTHEASTERN KINGFISHER COUNTY...
LAT...LON 3560 9694 3544 9719 3543 9788 3566 9781
3573 9768 3602 9768 3604 9755
TIME...MOT...LOC 0117Z 305DEG 27KT 3569 9724 3543 9741
3545 9767
$$
OKC017-081-083-109-090145-
/O.CON.KOUN.SV.W.0484.000000T0000Z-110809T0145Z/
CANADIAN OK-LINCOLN OK-LOGAN OK-OKLAHOMA OK-
818 PM CDT MON AUG 8 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR OKLAHOMA...SOUTHWESTERN LOGAN...SOUTHWESTERN LINCOLN AND EASTERN
CANADIAN COUNTIES...
AT 817 PM CDT...NATIONAL WEATHER SERVICE RADAR DETECTED SEVERE
THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES NORTHEAST OF
ARCADIA TO DEL CITY TO WESTERN OKLAHOMA CITY...MOVING SOUTHEAST
AT 30 MPH.
HAZARDS IN THE WARNING INCLUDE...
DAMAGING WIND GUSTS TO 60 TO 70 MPH...
HAIL UP TO THE SIZE OF NICKELS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DAMAGING WINDS ARE EXPECTED. MOBILE HOMES AND HIGH PROFILE VEHICLES
ARE ESPECIALLY SUSCEPTIBLE TO HIGH WINDS AND MAY BE OVERTURNED. MOVE
TO A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3560 9694 3544 9719 3543 9788 3566 9781
3573 9768 3602 9768 3604 9755
TIME...MOT...LOC 0117Z 305DEG 27KT 3569 9724 3543 9741
3545 9767
$$
BURKE988
WWUS54 KOUN 090137
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
837 PM CDT MON AUG 8 2011
OKC017-083-090147-
/O.CAN.KOUN.SV.W.0484.000000T0000Z-110809T0145Z/
CANADIAN OK-LOGAN OK-
837 PM CDT MON AUG 8 2011
...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR
SOUTHWESTERN LOGAN AND EASTERN CANADIAN COUNTIES...
LAT...LON 3543 9767 3556 9767 3561 9757 3573 9748
3572 9711 3560 9694 3544 9719
TIME...MOT...LOC 0137Z 306DEG 22KT 3567 9713 3540 9735
3541 9762
$$
OKC081-109-090145-
/O.CON.KOUN.SV.W.0484.000000T0000Z-110809T0145Z/
LINCOLN OK-OKLAHOMA OK-
837 PM CDT MON AUG 8 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR OKLAHOMA AND SOUTHWESTERN LINCOLN COUNTIES...
AT 837 PM CDT...RADAR AND STORM REPORTS INDICATED SEVERE
THUNDERSTORMS ALONG A LINE EXTENDING FROM 3 MILES NORTHEAST OF
LUTHER TO CENTRAL OKLAHOMA CITY...MOVING SOUTHEAST AT 25 MPH.
HAZARDS IN THE WARNING INCLUDE...
DAMAGING WIND GUSTS OF 60 TO 70 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
* LOCATIONS IN THE WARNING INCLUDE ARCADIA...BETHANY...CHOCTAW...DEL
CITY...EDMOND...FOREST PARK...HARRAH...JONES...LAKE ALUMA...
LUTHER...MIDWEST CITY...NICHOLS HILLS...NICOMA PARK...NORTHERN
OKLAHOMA CITY...SPENCER...THE VILLAGE AND WARR ACRES.
LAT...LON 3543 9767 3556 9767 3561 9757 3573 9748
3572 9711 3560 9694 3544 9719
TIME...MOT...LOC 0137Z 306DEG 22KT 3567 9713 3540 9735
3541 9762
$$
BURKEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 8, 5:50 PM CDT, 1 hour 35 minutes earlier.
Area forecast discussion, Aug 8, 5:50 PM CDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
550 PM CDT MON AUG 8 2011
.AVIATION...
MAIN ISSUES THIS EVENING ARE ASSOCIATED WITH ADVANCING SFC FRONT AND
CONVECTION ALONG/AHEAD OF THIS BOUNDARY. WILL HAVE VICINITY ACROSS
PORTIONS OF WESTERN INTO CENTRAL SITES WITH A TEMPO GROUP FOR A
COUPLE OF HOURS THIS EVENING AT SEVERAL SITES. OTHERWISE SFC
FRONT WILL APPROACH RED RIVER TUE AFTN WITH NE/E WIND MOST
LOCATIONS. THERE WILL BE SOME GUSTS TO NEAR 20KTS THIS EVENING ON
BOTH SIDES OF FRONT FROM WESTERN INTO CENTRAL OKLAHOMA.
30
&&
.PREV DISCUSSION... /ISSUED 400 PM CDT MON AUG 8 2011/
.DISCUSSION...FIRES...HEAT AND THUNDERSTORMS MAY TAKE EQUAL
PRECEDENCE THIS EVENING. A NOTABLE FRONT WAS BEST DEFINED FROM THE
PANHANDLES INTO FAR NORTHWEST OKLAHOMA. THE FRONT WAS MASKED A BIT
OVER KANSAS...BY SUBSTANTIAL PRESSURE RISES AND DISRUPTION OF THE
SURFACE WINDS THAT OCCURRED BENEATH ELEVATED CONVECTION TODAY. A
LARGER SCALE UPPER TROUGH WAS ANCHORED BY AT TIGHTLY WOUND
CIRCULATION ON THE CANADIAN BORDER...WITH SOUTHERN EXTENSION OF
TROUGHING INTO OKLAHOMA. AS THIS FEATURE SWINGS THROUGH THIS EVENING
WE SHOULD SEE MID LEVEL LIFT...AND ASSOCIATED HEIGHT FALLS DICTATE
THAT THE FRONT SHOULD MOVE SOUTHWARD OVERNIGHT AS THE MODELS
SUGGEST. CONFIDENCE IS NOT HIGH IN THE TIMING OF THE SURFACE WIND
SHIFT...THOUGH THE RUC AND NAM LOOK REASONABLE. WE WILL KEEP THE
RED FLAG WARNING TO ITS 9 PM EXPIRATION. THE WIND SHIFT WILL BE
IMPORTANT INFORMATION TO CREWS IN THE FIELD.
COMPLICATING FACTOR COULD BE THUNDERSTORM OUTFLOW. WITH THE COLD
FRONT MOVING INTO A FULLY MIXED ATMOSPHERE...WITH STEEP LAPSE RATES
AT LOW TO MID LEVELS...AND THE AFOREMENTIONED TROUGH...THERE SHOULD
BE SOME STORM DEVELOPMENT IN NORTHERN OKLAHOMA EARLY THIS EVENING.
TEMPERATURES 105 TO 110 DEGREES AND LOW HUMIDITY BELOW CLOUD BASE
SUGGEST LOCALLY INTENSE DAMAGING WINDS COULD RESULT FROM ANY MATURE
THUNDERSTORMS. THE THREAT SHOULD OCCUR IN A SMALL TIME WINDOW
THROUGH SUNSET. BUT A MODERATE LOW LEVEL JET IS FORECAST...AND THIS
MAY SUPPORT ADDITIONAL STORMS OVERNIGHT...ALONG A CONTINUED
OPPORTUNITY FOR STRONG WIND GUSTS.
THE FRONT IS LIKELY TO MOVE TO THE RED RIVER AND REMAIN IN PLACE
MORE ORE LESS THROUGH EARLY THURSDAY. INHERITED GRIDS LOOK IN GOOD
SHAPE REGARDING A SLIGHTLY LESS HOT...BUT MORE HUMID AIR MASS...AND
INCREASE OF RAIN CHANCES ACROSS THE NORTH AND EAST THIS WEEK. AFTER
ALLOWING THE EXCESSIVE HEAT WARNING TO EXPIRE THIS EVENING...WE WILL
TACK ON KINGFISHER...LOGAN...AND STILLWATER TO THE HEAT ADVISORY
THAT WILL GO INTO EFFECT THROUGH FRIDAY. OTHERWISE...NO CHANGES TO
THE FORECAST.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 77 102 74 100 / 30 10 30 20
HOBART OK 79 103 78 103 / 20 20 30 20
WICHITA FALLS TX 82 109 81 107 / 10 20 20 10
GAGE OK 68 99 71 97 / 20 20 30 30
PONCA CITY OK 74 98 74 95 / 40 10 30 40
DURANT OK 80 104 79 103 / 10 20 20 10
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...EXCESSIVE HEAT WARNING UNTIL 10 PM CDT THIS EVENING FOR
OKZ004>048-050>052.
RED FLAG WARNING UNTIL 9 PM CDT THIS EVENING FOR OKZ011>031-
033>040-044.
HEAT ADVISORY FROM 10 PM THIS EVENING TO 4 PM CDT FRIDAY FOR
OKZ018>048-050>052.
TX...EXCESSIVE HEAT WARNING UNTIL 10 PM CDT THIS EVENING FOR
TXZ083>090.
HEAT ADVISORY FROM 10 PM THIS EVENING TO 4 PM CDT FRIDAY FOR
TXZ083>090.
&&
09/22
BURKEHazardous weather outlook, Aug 8, 6:20 PM CDT, 1 hour 5 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE
NATIONAL WEATHER SERVICE NORMAN OK
620 PM CDT MON AUG 8 2011
OKZ004>048-050>052-TXZ083>090-091000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
620 PM CDT MON AUG 8 2011
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TODAY AND TONIGHT...
THUNDERSTORM OUTLOOK...
SEVERE THUNDERSTORMS WILL BE SEEN THIS EVENING.
LOCATION...
AFFECTED LOCATIONS WILL BE NORTH OF HOLLIS...LAWTON...PAULS
VALLEY...AND ADA. THE MOST WIDESPREAD SEVERE WEATHER IS EXPECTED
NEAR AND NORTH OF INTERSTATE-40.
TIMING...
SEVERE THUNDERSTORMS WILL BE LIKELY THROUGH MIDNIGHT.
IMPACTS...
DAMAGING WIND GUSTS TO 90 MPH.
HAIL TO THE SIZE OF GOLFBALLS.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
NORTHERN AND CENTRAL OKLAHOMA SHOULD PLAN FOR SEVERE WEATHER
OPERATIONS THROUGH MIDNIGHT.
DISCUSSION...
A WEAK COLD FRONT WILL MOVE SLOWLY SOUTHWARD THROUGH NORTHERN AND
CENTRAL OKLAHOMA TONIGHT. SCATTERED THUNDERSTORMS WILL FORM NEAR
THIS FRONT. THE HOT AND DRY AIRMASS BELOW CLOUD BASES WILL ALLOW THE
STRONGER STORMS TO PRODUCE VERY DAMAGING WIND GUSTS.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT TUESDAY AUG 9.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...100 PERCENT.
OTHER HAZARDOUS WEATHER...
SOUTHWEST WIND IN ADVANCE OF A COLD FRONT WILL COMBINE WITH
EXTREMELY HIGH TEMPERATURE AND LOW RELATIVE HUMIDITY TO CAUSE VERY
HIGH TO EXTREME WILDFIRE POTENTIAL TODAY. PLEASE SEE THE RED FLAG
WARNING FOR DETAILS.
DANGEROUS HEAT WILL CONTINUE ACROSS MOST OF THE REGION TODAY. PLEASE
SEE THE EXCESSIVE HEAT WARNING FOR DETAILS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
THUNDERSTORM OUTLOOK...
THUNDERSTORMS WILL BE POSSIBLE NEAR A STALLED FRONTAL BOUNDARY ALONG
THE RED RIVER INTO THE TEXAS PANHANDLE ON TUESDAY AFTERNOON... WITH
THE CHANCE OF STORMS SHIFTING EAST ACROSS MUCH OF THE AREA FROM
TUESDAY NIGHT INTO WEDNESDAY MORNING. OVERNIGHT THUNDERSTORM
COMPLEXES MAY AFFECT PORTIONS OF THE AREA EACH DAY THROUGH SUNDAY.
OTHER HAZARDOUS WEATHER...
THOUGH MUCH OF NORTHERN AND CENTRAL OKLAHOMA WILL SEE SOME RELIEF
FROM THE RECENT EXTREME HEAT THIS WEEK... HOT TEMPERATURES WILL
PERSIST IN MUCH OF SOUTHERN OKLAHOMA AND WESTERN NORTH TEXAS. SEE
THE HEAT ADVISORY FOR DETAILS.
DRY VEGETATION AND HOT TEMPERATURES WILL KEEP WILDFIRE POTENTIAL
HIGH IN LOCATIONS THAT DO NOT MEASURE RAIN THIS WEEK.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 5 AM
TUESDAY.In the hours before
Local storm report, Aug 8, 6:58 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
658 PM CDT MON AUG 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM TSTM WND GST 7 SSE RED ROCK 36.37N 97.13W
08/08/2011 M63 MPH NOBLE OK MESONET
&&
FMLocal storm report, Aug 8, 7:02 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
702 PM CDT MON AUG 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM TSTM WND GST 5 E ORLANDO 36.15N 97.29W
08/08/2011 M69 MPH PAYNE OK MESONET
&&
MALocal storm report, Aug 8, 7:13 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
713 PM CDT MON AUG 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM TSTM WND GST 7 N COYLE 36.06N 97.24W
08/08/2011 M64 MPH PAYNE OK MESONET
0705 PM TSTM WND GST 2 W STILLWATER 36.12N 97.09W
08/08/2011 M61 MPH PAYNE OK MESONET
0703 PM TSTM WND GST 2 NNW STILLWATER 36.14N 97.07W
08/08/2011 M80 MPH PAYNE OK ASOS
&&
FMSpecial weather statement, Aug 8, 7:15 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 715 PM CDT MON AUG 8 2011 OKZ016-021>023-034-035-090045- CADDO OK-CUSTER OK-GREER OK-KIOWA OK-WASHITA OK-BECKHAM OK- 715 PM CDT MON AUG 8 2011 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR BECKHAM...CADDO...CUSTER... GREER...KIOWA AND WASHITA COUNTIES. AT 715 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 8 MILES NORTH OF EAKLY... TO NEAR CORDELL... TO 6 MILES WEST OF MANGUM...MOVING SOUTHEAST AT 35 MPH. HAZARDS INCLUDE... HAIL UP TO ONE-HALF INCH... WIND GUSTS TO 50 MPH... FREQUENT CLOUD TO GROUND LIGHTNING... MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. LAT...LON 3499 9980 3553 9869 3533 9816 3475 9951 30
Local storm report, Aug 8, 7:20 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
720 PM CDT MON AUG 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM TSTM WND DMG KINGFISHER 35.86N 97.93W
08/08/2011 KINGFISHER OK EMERGENCY MNGR
NUMEROUS POWER POLES DOWN AND ESTIMATED 70 MPH WINDS
&&
MALocal storm report, Aug 8, 7:22 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
722 PM CDT MON AUG 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM TSTM WND GST 2 W STILLWATER 36.12N 97.09W
08/08/2011 M67 MPH PAYNE OK MESONET
0714 PM TSTM WND GST 2 NNW STILLWATER 36.14N 97.07W
08/08/2011 M72 MPH PAYNE OK ASOS
&&
FMThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 7:06 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Logan, Payne | 69 min |
| Aug 8, 7:15 PM CDT | Special Weather Statement | OUN | Greer, Washita | 30 min |
| Aug 8, 7:29 PM CDT | Special Weather Statement | OUN | Garfield | 46 min |
| Aug 8, 7:47 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Washita | 32 min |
| Aug 8, 8:05 PM CDT | Severe Thunderstorm Warning | OUN | Greer, Jackson, Kiowa | 30 min |
| Aug 8, 8:14 PM CDT | Special Weather Statement | OUN | Noble | 46 min |
| Aug 8, 8:26 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Lincoln, Oklahoma, Pottawatomie | 64 min |
| Aug 8, 9:24 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Pottawatomie | 36 min |
| Aug 8, 9:56 PM CDT | Special Weather Statement | OUN | Canadian | 19 min |
| Aug 8, 10:46 PM CDT | Special Weather Statement | OUN | McClain | 29 min |
| Aug 8, 10:47 PM CDT | Special Weather Statement | OUN | Lincoln | 28 min |
| Aug 8, 11:12 PM CDT | Special Weather Statement | OUN | Cleveland, McClain | 18 min |
| Aug 8, 11:36 PM CDT | Special Weather Statement | OUN | Seminole | 24 min |
| Aug 9, 1:52 AM CDT | Special Weather Statement | OUN | Lincoln | 18 min |
| Aug 9, 5:05 PM CDT | Special Weather Statement | OUN | Johnston, Love, Marshall | 25 min |
| Aug 9, 5:09 PM CDT | Severe Thunderstorm Warning | OUN | Love | 51 min |
| Aug 9, 5:30 PM CDT | Special Weather Statement | OUN | Johnston | 30 min |
| Aug 9, 6:01 PM CDT | Special Weather Statement | OUN | Johnston | 29 min |
| Aug 9, 6:32 PM CDT | Special Weather Statement | OUN | Marshall | 28 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.